Physical Symptoms


Download Text Transcript

Physical Symptoms

Synthetic drugs can pose a serious health risk to users. These substances are often labeled “not for human consumption”, allowing manufacturers to avoid disclosing the true, active ingredients. Because contents are not tested or approved for consumption by the FDA, it’s extremely difficult to determine just what a user is actually putting in their body.

Cathinones are designed to simulate the effects of other stimulants, such as methamphetamine or cocaine, and often yield intense highs, accompanied by hallucinations and erratic behavior in the user.

Synthetic cannabinoids are often identified as “potpourri”, “novelty” or “collectors” items, and typically labeled with colorful imagery. Paraphernalia may include rolling papers, pipes, bongs or vaporizer pens and other “vaping” devices. Physical effects can include confusion, anxiety or paranoia, dizziness and vomiting.

It is important to note that the effects of synthetic drugs can be highly unpredictable, making it difficult to fully assess their physical impact. According to the National Institute on Drug Abuse, common symptoms of synthetics include, but are not limited to:

  • Rapid heart rate
  • Vomiting
  • Agitation
  • Panic Attacks
  • Confusion or Paranoia
  • Hallucinations
  • Addiction and withdrawal
  • Spiked blood pressure
  • Heart complications
  • Muscle breakdown
  • Kidney damage
  • Stroke
  • Death

http://www.drugabuse.gov/about-nida/legislative-activities/testimony-to-congress/2013/dangerous-synthetic-drugs

http://www.drugabuse.gov/publications/drugfacts/spice-synthetic-marijuana